Oregon, 2008

Heavy Snow in Oregon, December 18 to 19, 2008

December 18 to 19, 2008 · NWS MFR · 9 events in 9 counties and zones

hot on the heels of the first one. but heavy snow was reported in the mountains as well.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

The second major winter storm of the year moved into Southern Oregon and Northern California at this time...hot on the heels of the first one. The main impact of the storm was the low snow levels which created widespread travel difficulties...but heavy snow was reported in the mountains as well.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 17, 8:25 PM PST, 3 hours 35 minutes earlier.

Area forecast discussion, Dec 17, 8:25 PM PST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
825 PM PST WED DEC 17 2008

.DISCUSSION...THIS IS A COMPLEX FORECAST SITUATION BUT I HAVE COME
TO THE SAME CONCLUSIONS AS THE DAY SHIFT AND SEE NO NEED FOR AN
UPDATE. THERE IS HIGH CONFIDENCE IN THE DETAILS OF THE FORECAST
THROUGH SATURDAY AND ALSO MORE GENERALLY THAT A SERIES OF STORMS
WILL BRING FREQUENT PERIODS OF PRECIPITATION OVER THE NEXT WEEK TO
TEN DAYS.

A COLD FRONT HAS REACHED FAR NORTHWEST OREGON WITH MOSTLY LIGHT
RAIN AND SNOW AS FAR SOUTH AS EUGENE SO FAR. THIS FRONT WILL MOVE
SOUTH AND INTENSIFY AS IT REACHES OUR REGION. THE WINTER STORM
WARNING BEGINS BETWEEN 2 AND 4 AM FOR SOUTHWEST OREGON WHICH
SHOULD COINCIDE WITH THE LEADING EDGE OF THE MAIN BAND OF
PRECIPITATION REACHING NORTH BEND. A COMPROMISE BETWEEN THE WETTER
GFS AND DRIER NAM LOOKS IN ORDER BUT BOTH MODELS SHOW SIMILAR
TIMING OF THE HEAVIEST PRECIPITATION FALLING IN SOUTHWEST OREGON
BETWEEN 7 AM AND NOON. TYPICALLY THE AREA WOULD SEE A SLIGHT RISE IN
SNOW LEVELS WEST OF THE CASCADES DURING THURSDAY WITH A STORM THAT
HAS THIS DEGREE OF ONSHORE FLOW BUT THIS IS PRECLUDED BY THE
PRESENCE OF VERY COLD AIR. THUS...SNOW LEVELS WILL BE AT 500 TO
1000 FEET AT THE COAST AND DOWN TO VALLEY FLOORS ELSEWHERE. THIS
LOW WILL NOT BE A FAST MOVER. THE FORECAST AMOUNTS OF 3 TO 8
INCHES BY AROUND 8 PM THURSDAY EVENING LOOK ON TRACK WITH THE LOW
END MORE LIKELY IN DOWNTOWN MEDFORD AND TOWARD THE HIGH END OF
THAT RANGE FOR THE ILLINOIS VALLEY. TOTALS SHOULD BE SIMILAR IN
NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON BUT THERE SHOULD BE A
FOOT TO A FOOT AND A HALF IN THE CASCADES AND SISKIYOUS.

THE CONTINUING TRACK TO THE SOUTH AND EAST WILL BRING THE SAME
MAIN BAND OF SNOW WITH THE COLD FRONT THROUGH NORTHERN CALIFORNIA
AND AREAS EAST OF THE CASCADES IN THE AFTERNOON AND EVENING. ON THE
EAST SIDE AND LOCALLY IN THE HIGHER TERRAIN THERE WILL BE THE
ADDITIONAL IMPACT OF BREEZY WESTERLY WINDS CREATING DRIFTING OF
SNOW.

AN ADDITIONAL LIGHT ACCUMULATION WITH POST-FRONTAL INSTABILITY
SHOWERS IS EXPECTED LATE THURSDAY NIGHT THROUGH FRIDAY. THERE WILL
BE A STRONG NORTHERLY JET STREAM IN PLACE FRIDAY BUT BY THEN THE
COLDEST AIR AND REGION OF DEEPEST MOISTURE WILL HAVE MOVED OFF TO
THE EAST.

WEAK HIGH PRESSURE WILL BUILD IN FROM THE WEST SATURDAY BUT THE
NEXT STORM SYSTEM WILL BE LURKING OFFSHORE. THE ECMWF LOOKS LIKE A
GOOD COMPROMISE BETWEEN THE FASTER GFS AND SLOWER NAM...WHICH
WOULD PUT RAIN AT THE COAST LATE SATURDAY AFTERNOON/EARLY SATURDAY
EVENING. SNOW LEVELS WILL BE TRICKIER WITH THIS NEXT SYSTEM. THE
FRONT SHOULD BE IN THE PROCESS OF OCCLUDING SO THERE IS
UNCERTAINTY AS TO HOW FAR THE WARM FRONT WILL BE AHEAD OF THE COLD
FRONT AND THUS TO WHAT EXTENT SNOW LEVELS WILL BE ABLE TO RISE.
TYPICALLY A SITUATION LIKE THIS WOULD LEAD TO VARIABLE SNOW
LEVELS WITH COLD AIR TRAPPED IN NARROW VALLEYS SUCH AS HAYES HILL
IN JOSEPHINE COUNTY WHILE SNOW LEVELS ARE ABLE TO RISE IN MOST
PORTIONS OF THE ROGUE AND SHASTA VALLEYS. PRECIPITATION IS LIKELY
SATURDAY NIGHT THROUGH MONDAY. FURTHER DETAILS FOR NEXT WEEK ARE
INCLUDED IN THE PREVIOUS DISCUSSION BELOW.

&&

.AVIATION...CURRENT VFR CONDITIONS WILL SOON BEGIN TO TREND
DOWNWARD TO MVFR AND LOCALLY IFR IN THE NORTHERN-MOST AREAS OF COOS
AND DOUGLAS COUNTIES. MVFR AND IFR CONDITIONS WILL THEN GRADUALLY
SPREAD SOUTHWARD THROUGH THURSDAY AS A COLD FRONT SWEEPS ACROSS
THE REGION WITH MOSTLY MODERATE SNOW. MOUNTAIN OBSCURATIONS AND
MVFR CONDITIONS ARE EXPECTED TO REACH THE CASCADES LATE TONIGHT
AND THEN PREVAIL ACROSS THE EAST SIDE OF THE CASCADES AS WELL
SHORTLY AFTER SUNRISE.

&&

.PREV DISCUSSION... /ISSUED 230 PM PST WED DEC 17 2008/

SHORT TERM...APPROACHING COLD FRONT FROM THE NORTH WILL MOVE OVER
NW OREGON EARLY THURSDAY MORNING...THEN SOUTHWARD TO NEAR THE OREGON
CALIFORNIA BORDER LATE THURSDAY AFTERNOON. LIGHT PRECIPITATION WILL
BEGIN TO SPREAD INTO THE REGION FROM THE NORTH OVERNIGHT THEN
INCREASE DURING THE DAY THURSDAY AS THE FRONT CONTINUES SOUTHWARD.
NO DOUBT SNOWFALL AMOUNTS THURSDAY WILL BE HIGHLY VARIABLE ACROSS
OUR COMPLEX TERRAIN. IT DOES APPEAR THE MODELS ARE CONSISTENT IN
SHOWING THE HIGHEST PRECIPITATION AMOUNTS FROM THE COAST RANGE TO
THE CASCADES...THEN MUCH LESS THE FURTHER EAST OF THE CASCADES YOU
GO. THE COLD FRONT WILL MOVE SOUTH INTO NORTHERN CALIFORNIA THURSDAY
NIGHT AND PRECIPITATION WILL BEGIN TO DECREASE FROM NORTH TO SOUTH.
ON FRIDAY A COLDER AIR MASS WILL BECOME ENTRENCHED OVER THE AREA AND
SHOULD EXPECT SOME SCATTERED SNOW SHOWERS AROUND.

AFTER A BRIEF BREAK IN BETWEEN SYSTEMS FRIDAY NIGHT AND
SATURDAY...THE MODELS ARE FORECASTING WHAT COULD BE A SIGNIFICANT
OVERRUNNING EVENT BEGINNING SATURDAY NIGHT AND CONTINUING INTO
SUNDAY AS COLD AIR REMAINS TRAPPED IN THE LOWEST ELEVATIONS. HOLTZ

LONG TERM...SATURDAY NIGHT DECEMBER 20TH THROUGH CHRISTMAS EVE...
THE GFS...ECMWF...AND CANADIAN MODELS ARE IN GOOD TO EXCELLENT
AGREEMENT FOR THE PERIOD. A SUMMARIZED VERSION OF THE CONDITIONS
EXPECTED ARE FOR SNOW LEVELS TO GENERALLY INCREASE AT THE PEAK WARM
PERIOD WITH EACH FRONTAL SYSTEM...AND FOR MOISTURE TO GRADUALLY
INCREASE WITH EACH SYSTEM. DESPITE THIS TENDENCY FOR SNOW LEVELS TO
RISE WITH EACH SYSTEM...LOW SNOW LEVELS WILL CONTINUE TO BE A
PROBLEM FOR THE WEST SIDE VALLEY FLOORS AT THE BEGINNING AND ON THE
TAIL END OF EACH FRONTAL SYSTEM THROUGH THE 24TH. THE EAST SIDE AND
MOUNTAINS WILL PILE UP SIGNIFICANT SNOWPACK DURING THIS
PERIOD...LIKELY MAKING UP FOR THE LACK OF SNOW THUS FAR EARLY THIS
SEASON AND BRINGING US CLOSE TO OUR SEASONAL NORMALS. ELEVATIONS
ABOVE 3500 TO 4000 FEET...TO INCLUDE THE MOUNT SHASTA AREA...
SISKIYOU SUMMIT ON INTERSTATE 5...AND THE KLAMATH FALLS AREA WILL BE
IMPACTED BY ACCUMULATING SNOWFALL WITH EACH SYSTEM.

MORE SPECIFICALLY...THE SATURDAY FRONTAL SYSTEM PUSHES A STRONG WARM
FRONT ACROSS THE AREA. WINDS OVER THE COASTAL WATERS LOOK TO BLOW
GALE FORCE...WITH WIND WARNING POSSIBLE ON THE COAST...AND ADVISORY
TYPE WIND OVER THE HIGHER MOUNTAINS AND EAST SIDE (GUSTS 30 TO 50
MPH). TRAPPED COLD AIR ACROSS THE WEST SIDE WILL LEAD TO SNOW
INITIALLY FOR ELEVATIONS ABOVE 1000 FEET ON THE WEST SIDE. THE
SYSTEM OCCLUDES OVER THE FORECAST AREA...WHICH MEANS THAT THE MOUNT
SHASTA AREA AND THE EAST SIDE WILL LIKELY STAY ALL SNOW WITH THIS
FRONTAL SYSTEM WHILE THE WEST SIDE WILL SEE SNOW LEVELS RISE TO NEAR
4000 FEET BEFORE THEY FALL AGAIN BEHIND THE COLD FRONT SUNDAY NIGHT.
SHOWERS MONDAY AND MONDAY NIGHT MAY VENTURE BACK TO OR NEAR THE 1000
FOOT VALLEY FLOORS BEFORE ENDING. THIS SETS THE STAGE FOR THE NEXT
FRONTAL SYSTEM TO CAUSE SNOW TO BEGIN NEAR THE 1000 FOOT VALLEY
FLOORS AGAIN ON TUESDAY NIGHT...CHANGING TO RAIN BELOW 3000 TO 4000
FEET AGAIN ONLY ON THE WEST SIDE ON THE 24TH.

AS FOR A WHITE CHRISTMAS...IT LOOKS LIKE A GOOD BET FOR ELEVATIONS
ABOVE 3500 FEET. ELEVATIONS BELOW THIS LEVEL WILL PERIODICALLY BE
IMPACTED BY RAIN...SO TIMING WILL BE THE DETERMINING FACTOR. ON
CHRISTMAS DAY ITSELF...CURRENT MODELS DEPICT SNOW LEVELS BETWEEN
3000 AND 4000 FEET. LUTZ

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING FROM 10 AM THURSDAY TO MIDNIGHT PST
     THURSDAY NIGHT FOR ORZ029-ORZ030.
     WINTER WEATHER ADVISORY FROM 10 AM THURSDAY TO MIDNIGHT PST
     THURSDAY NIGHT FOR ORZ031.
     WINTER STORM WARNING FROM 4 AM THURSDAY TO MIDNIGHT PST THURSDAY
     NIGHT FOR ORZ021-ORZ022-ORZ027-ORZ028.
     WINTER STORM WARNING FROM 2 AM TO 9 PM PST THURSDAY FOR ORZ023-
     ORZ024-ORZ025-ORZ026.

CA...WINTER STORM WARNING FROM 10 AM THURSDAY TO MIDNIGHT PST
     THURSDAY NIGHT FOR CAZ081-CAZ082-CAZ083-CAZ084.
     WINTER WEATHER ADVISORY FROM 10 AM THURSDAY TO MIDNIGHT PST
     THURSDAY NIGHT FOR CAZ085.
     WINTER STORM WARNING FROM 4 AM THURSDAY TO MIDNIGHT PST THURSDAY
     NIGHT FOR CAZ080.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 4 AM TO
     7 PM PST THURSDAY FOR PZZ356-PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 2 AM THURSDAY TO 4
     PM PST FRIDAY FOR PZZ356-PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS FROM 10 PM THIS EVENING TO 7 PM
     PST THURSDAY FOR PZZ350-PZZ370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 PM THIS EVENING
     TO 4 PM PST FRIDAY FOR PZZ350-PZZ370.

DW
Hazardous weather outlook, Dec 17, 4:44 AM PST, 19 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
444 AM PST WED DEC 17 2008

ORZ021-022-181245-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
444 AM PST WED DEC 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM PST. SEE FREEZE
WARNING FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO MIDNIGHT PST
THURSDAY NIGHT ABOVE 500 FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ023>026-181245-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
444 AM PST WED DEC 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINTER STORM WARNING IN EFFECT FROM 2 AM TO 9 PM PST THURSDAY. SEE
WINTER WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-ORZ027-028-181245-
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
444 AM PST WED DEC 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINTER STORM WARNING IN EFFECT FROM 4 AM THURSDAY TO MIDNIGHT PST
THURSDAY NIGHT. SEE WINTER WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081>084-ORZ029-030-181245-
CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
444 AM PST WED DEC 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINTER STORM WARNING IN EFFECT FROM 10 AM THURSDAY TO MIDNIGHT PST
THURSDAY NIGHT. SEE WINTER WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ085-ORZ031-181245-
MODOC COUNTY-CENTRAL AND EASTERN LAKE COUNTY-
444 AM PST WED DEC 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THURSDAY TO MIDNIGHT
PST THURSDAY NIGHT. SEE WINTER WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GLASER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 heavy snow. Local standard time, as filed.

Heavy Snow, Eastern Douglas County Foothills

When
December 18, 12:00 AM PST to 7:00 PM PST
Where
Eastern Douglas County Foothills forecast zone
Reported by
COOP Observer
Coordinates
43.285, -123.179 (the zone’s center; the record gives no point)

The observer at Toketee Falls reported 15.0 inches of snow in 19 hours.

Heavy Snow, South Central Oregon Cascades

When
December 18, 12:00 AM PST to December 19, 8:00 AM PST
Where
South Central Oregon Cascades forecast zone
Reported by
COOP Observer
Coordinates
42.801, -122.519 (the zone’s center; the record gives no point)

The cooperative observer at Crater Lake National Park reported 22.5 inches of snow in 24 hours ending at 19/0800 PST. The cooperative observer at Odell Lake reported 24.0 inches of snow in 24 hours ending at 19/0800 PST. The cooperative observer at Lemolo Lake reported 14.0 inches of snow in 10 hours ending at 18/1000 PST.

Heavy Snow, Eastern Curry County & Josephine County

When
December 18, 6:00 AM PST to 6:00 PM PST
Where
Eastern Curry County & Josephine County forecast zone
Reported by
Department of Highways
Coordinates
42.417, -123.886 (the zone’s center; the record gives no point)

An observer at Sexton Mountain Pass reported 11.0 inches of snow during this interval. An observer 5 WSW Wilderville reported 3.5 inches of snow in 4 hours ending at 18/1000 PST.

Heavy Snow, Central Douglas County

When
December 18, 7:00 AM PST to December 19, 8:00 AM PST
Where
Central Douglas County forecast zone
Reported by
CoCoRaHS
Coordinates
43.235, -123.636 (the zone’s center; the record gives no point)

An observer 10NW Tiller reported 10.0 inches of snow in 24 hours ending at 19/0800 PST. An observer 4.5W Oakland reported 8.0 inches of snow in 24 hours ending at 19/0700 PST.

Heavy Snow, South Central Oregon Coast

When
December 18, 7:00 AM PST to December 19, 8:00 AM PST
Where
South Central Oregon Coast forecast zone
Reported by
Unknown
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Based on rainfall reports in ORZ021 and snowfall reports in adjacent zone ORZ023, it is assumed that Heavy Snow Warning criteria was met in ORZ021 above 500 feet.

Heavy Snow, Curry County Coast

When
December 18, 7:00 AM PST to December 19, 8:00 AM PST
Where
Curry County Coast forecast zone
Reported by
Unknown
Coordinates
42.467, -124.215 (the zone’s center; the record gives no point)

Based on rainfall reports in ORZ022 and snowfall reports in adjacent zone ORZ024, it is assumed that Heavy Snow Warning criteria was met in ORZ022 above 500 feet.

Heavy Snow, Jackson County

When
December 18, 7:30 AM PST to December 19, 7:30 AM PST
Where
Jackson County forecast zone
Reported by
CoCoRaHS
Coordinates
42.432, -122.728 (the zone’s center; the record gives no point)

An observer 3SW Prospect reported 8.9 inches of snow in 24 hours ending at 19/0730 PST. An observer 1SE Ashland reported 6.0 inches of snow in 5 hours ending at 18/2200 PST. An observer 2ESE Ashland reported 3.5 inches of snow in 4 hours ending at 18/2100 PST.

Heavy Snow, Siskiyou Mountains & Southern Oregon Cascades

When
December 18, 7:30 AM PST to December 19, 7:30 AM PST
Where
Siskiyou Mountains & Southern Oregon Cascades forecast zone
Reported by
COOP Observer
Coordinates
42.495, -122.645 (the zone’s center; the record gives no point)

The cooperative observer at Mt. Ashland Ski Are reported 18 inches of snow in 24 hours.

Heavy Snow, Northern & Eastern Klamath County & Western Lake County

When
December 18, 8:00 AM PST to 4:00 PM PST
Where
Northern & Eastern Klamath County & Western Lake County forecast zone
Reported by
Trained Spotter
Coordinates
42.740, -121.018 (the zone’s center; the record gives no point)

The observer at Chemult reported 12 inches of snow in eight hours.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2008Every state in 2008This day in weather historyWarnings in Oregon, December 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 138193, 138195, 138192, 138191, 156139, 156140, 138194, 138196, 139752.